Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2007, 8:23 PM EDT for Cortland County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 8:23 PM EDT (00:23 UTC)
- Expired
- Jun 8, 2007, 9:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 090023 SVRBGM NYC023-090115- /O.NEW.KBGM.SV.W.0039.070609T0023Z-070609T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 823 PM EDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CORTLAND COUNTY IN CENTRAL NEW YORK * UNTIL 915 PM EDT * AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SCOTT...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF EAST HOMER AT 830 PM EDT... TRUXTON AT 835 PM EDT... CUYLER AT 845 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4281 7635 4264 7629 4268 7592 4280 7586 $$ PADAVONA
1 follow-up statement
000 WWUS51 KBGM 090101 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 900 PM EDT FRI JUN 8 2007 NYC023-090115- /O.CON.KBGM.SV.W.0039.000000T0000Z-070609T0115Z/ CORTLAND NY- 900 PM EDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR CORTLAND COUNTY... AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR TRIPOLI...OR ABOUT 15 MILES NORTHEAST OF CORTLAND...MOVING EAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF DRYDEN... AND WILL MOVE NORTHEAST TOWARD VIRGIL THROUGH 915 PM. BOTH OF THESE STORMS ARE CAPABLE OF PRODUCING STRONG... DAMAGING WIND AND LARGE HAIL. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4281 7635 4264 7629 4268 7592 4280 7586 $$ MSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:36 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 8, 7:36 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 736 PM EDT FRI JUN 8 2007 .SYNOPSIS... A STRONG COLD FRONT WILL ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AND WITH THE FRONT EVENING. DRIER AND COOLER CONDITIONS WILL RETURN FOR THE WEEKEND...AS HIGH PRESSURE MOVES BACK INTO THE AREA FROM THE WEST. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... WITH TEMPS NEAR 90 AND DEWPOINTS INTO MID AND UPPER 60S ATMOSPHERE HAS DESTABLISHED. FORCING LACKING AND A LITTLE CAP LEFT TO BREAK. TS WILL START FROM W TO E AS SHORT WAVE APPROACHES. CU FIELD BEST IN WRN NY. BEST WIND FIELDS IN WRN NY CLOSER TO UL JET RIGHT REAR QUAD. SOUNDINGS SHOWING DECENT LOW LEVEL SHEAR BUT WIND FIELDS ABOVE 3KM HAVE LITTLE SPEED SHEAR AND UNIDIRECTIONAL FLOW. NO SHOWERS YET ON OUR RADAR BUT A FEW SHOWERS POPPING IN WRN PA. START OF CONVECTION WILL BE AFTER 4 PM AND INCREASING TO SUNSET AS IT MOVES EAST. WIND WILL BE MOST LIKELY THREAT FOR SEVERE. HAIL HEIGHTS ARE HIGHER THAN LAST WEEK WITH THE WARM AIR SO MORE TIME TO MELT ON THE WAY DOWN. WITH THE COLD FRONT MOVING THROUGH AROUND MIDNIGHT SHOWERS WILL QUICKLY END BEHIND IT. POPS QUICKLY DROPS TO NOTHING OVERNIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... BIGGEST PROBLEM WILL BE HOW FAR WEST THE STACKED CLOSED LOW RETROGRADES INTO NEW ENGLAND. THE MODELS ARE SHOWING SOME QPF IN ERN NY SUN TO MON. FOR NOW WILL KEEP IT DRY. MODELS USUALLY OVERDO WRAPAROUND PRECIP ON BACK SIDE OF LOWS IN SPRING. FOR THIS PERIOD IN NORTHERLY FLOW AT SFC AND ALOFT AS HIGH BUILDS INTO OHIO VALLEY AND NEVER REALLY GETS HERE COMPLETELY. OMEGA BLOCK SETS UP SO TROF REMAINS OFF THE ATLANTIC COAST AND RIDGE IN PLAINS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LEVEL PATTERN DEPICTS AN OMEGA BLOCK THROUGH THE EXTENDED PERIOD WITH TROFS OVER WESTERN US AND NEW ENGLAND/NOVA SCOTIA WITH RIDGE AXIS OVER MIDWEST INTO UPPER GREAT LAKES. WITH SFC HIGH PRES IN VCNTY AREA WILL BE DRY MONDAY NIGHT THROUGH TUESDAY NIGHT. WEDNESDAY THROUGH THURSDAY, INCLUDED CHC/SLIGHT CHC, AS CUTOFF LOW RETROGRADES INTO NEW ENGLAND WITH SHORT WAVES ROTATING AROUND UPPER LEVEL FEATURE AND POSSIBLE BACKDOOR COLD FRONT INITIATING CONVECTION. SYSTEM IN OHIO VALLEY ON FRIDAY MAY PRODUCE CONVECTION ACROSS AREA AS WARM FRONT APPROACHES. TEMPS WILL BE CLOSE TO NORMAL. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... A COLD FRONT WILL CROSS THE AREA THIS EVENING WITH THUNDERSTORMS EXPECTED ALONG THE BOUNDARY, SOME OF WHICH MAY BE STRONG TO SEVERE. SCT/BKN CU AROUND 4-5K FT WITH SOUTHWEST WINDS 10-12 KNOTS WITH GUSTS TO 22 KNOTS ALONG THE LAKE PLAIN AND HILLTOPS. THUNDERSTORMS ARE LIKELY BTW 00Z-03Z IN NYS AIRPORTS WITH MVFR CONDITIONS DUE TO BOTH VSBY/CIG RESTRICTIONS. AT KAVP, THE ACTIVITY WILL BE LATER AROUND 02Z-04Z. BEHIND FRONT WINDS WILL SHIFT TO THE NORTHWEST LESS THAN 10 KNOTS. NO FOG OVERNIGHT DUE TO MIXING AND DRY AIR ADVECTION. ON SATURDAY, NORTHWEST WINDS AROUND 10 KNOTS WITH SCATTERED CU NEAR 5K FT. FOR 18Z SATURDAY THROUGH WEDNESDAY...EXPECT VFR CONDITIONS OUTSIDE OF POSSIBLE MORNING FOG AT ELM. BY WEDNESDAY...THERE IS A CHANCE OF RESTRICTIONS IN SOME SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. &&
Hazardous weather outlook, Jun 8, 4:11 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 411 PM EDT FRI JUN 8 2007 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-092015- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA- 411 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BUILDING HEAT AND HUMIDITY TODAY WILL CAUSE THE HEAT INDEX TO CLIMB INTO THE MIDDLE 90S THIS AFTERNOON...WITH SOME AREAS POTENTIALLY REACHING THE UPPER 90S. THE LARGER TOWNS AND CITIES IN THE REGION ARE MOST LIKELY TO SEE THE HIGHEST HEAT INDEX VALUES BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. NYZ046-057-062-PAZ040-043-044-047-048-072-092015- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 411 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT BUILDING HEAT AND HUMIDITY TODAY WILL CAUSE THE HEAT INDEX TO CLIMB INTO THE MIDDLE 90S THIS AFTERNOON...WITH SOME AREAS POTENTIALLY REACHING THE UPPER 90S. THE LARGER TOWNS AND CITIES IN THE REGION ARE MOST LIKELY TO SEE THE HIGHEST HEAT INDEX VALUES BY LATE AFTERNOON. THUNDERSTORMS...SOME SEVERE...WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND EVENING...GENERALLY BETWEEN 6 AND 10 PM. STRONG DAMAGING WIND GUSTS...IN EXCESS OF 60 MPH...AND LARGE HAIL...SHOULD ACCOMPANY SOME OF THE STORMS. A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA LATER THIS EVENING...AFTER 11 PM...WITH THE THUNDERSTORM THREAT ENDING AT THAT TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. PB
In the hours before
Special weather statement, Jun 8, 6:44 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 644 PM EDT FRI JUN 8 2007 NYZ015>018-022>025-036-037-044>046-055-056-PAZ038-039-090015- BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER NY-SENECA NY-STEUBEN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-YATES NY- 644 PM EDT FRI JUN 8 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN NEW YORK AND NORTHWEST PENNSYLVANIA. THE LINE WILL MOVE EAST... REACHING THE FINGER LAKES AREA FROM WATKINS GLEN TO CORNING BY 800 PM... SYRACUSE TO ITHACA TO ELMIRA BY 830 PM... AND UTICA TO BINGHAMTON BY 930 PM. THESE STORMS HAVE A HISTORY OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL OVER NORTHEAST OHIO AND WESTERN NEW YORK LATE THIS AFTERNOON AND EARLY THIS EVENING... AND COULD PRODUCE SIMILAR CONDITIONS ACROSS CENTRAL NEW YORK LATER THIS EVENING. WARNINGS WILL BE ISSUED IF AND WHEN DAMAGING WINDS AND OR LARGE HAIL BECOMES IMMINENT. MSE
Local storm report, Jun 8, 8:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/08/2007 CAYUGA NY TRAINED SPOTTER
LARGE LIMBS DOWN IN MORAVIA.
&&
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:02 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 43 min |
| Jun 8, 8:12 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 33 min |
| Jun 8, 8:42 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 33 min |
| Jun 8, 8:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 48 min |
| Jun 8, 8:54 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 51 min |
| Jun 8, 8:56 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 64 min |
| Jun 8, 8:57 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 18 min |
| Jun 8, 10:27 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.